Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 98, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 13, 2008, 9:21 PM CDT for Sedgwick County, Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 9:21 PM CDT (02:21 UTC)
- Expired
- Sep 14, 2008, 3:39 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 22.04 ft at Sep 13, 2008, 6:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 140221
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SAT SEP 13 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-141421-
/O.NEW.KICT.FL.W.0098.080914T0221Z-080914T1812Z/
/SEDK1.1.ER.000000T0000Z.080914T0600Z.080914T0612Z.NO/
921 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.1 FEET BY
EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN
BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
SEDGWICK 22.0 22.0 SAT 7 PM 19.1 15.9 13.8
$$1 follow-up statement
000
WGUS83 KICT 140839
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT SUN SEP 14 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC173-140909-
/O.CAN.KICT.FL.W.0098.000000T0000Z-080914T1812Z/
/SEDK1.1.ER.000000T0000Z.080913T2300Z.080914T0117Z.NO/
339 AM CDT SUN SEP 14 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 3:30 AM SUNDAY THE STAGE WAS 20.9 FEET.
* FELL BELOW FLOOD STAGE AT 8:17 PM SATURDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.9 FEET BY MONDAY
MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN
BE EXPECTED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
LITTLE ARKANSAS RIVER
SEDGWICK 22.0 20.9 SUN 3 AM 15.9 13.6 8.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 13, 6:40 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 13, 6:40 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT SAT SEP 13 2008 .AVIATION...00Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU. BANDS OF PRECIPITATION FROM THE REMNANTS OF HURRICANE IKE ARE MOVING THROUGH SOUTHEAST KANSAS AND WILL CONTINUE TO DO SO AT LEAST THROUGH THE EVENING. THE BANDS MAY MAKE IT TO KICT FOR A SHORT TIME THIS EVENING BUT ONLY DRIZZLE OR LIGHT RAIN IS EXPECTED. OTHERWISE...VFR CONDITIONS EXPECTED AT KRSL...KSLN...KHUT AND KICT WITH STRONG SUBSIDENCE BEHIND THE REMNANTS OF IKE. SCHRECK && .PREV DISCUSSION... /ISSUED 302 PM CDT SAT SEP 13 2008/ DISCUSSION... FORECAST HIGHLIGHTS: REMNANTS OF IKE TO PAY SE KS A VISIT TONIGHT & EARLY SUN MORNING WHERE FLOOD WATCH TO REMAIN IN EFFECT UNTIL 10 AM CDT. TONIGHT-SUNDAY NIGHT: THIS AFTERNOON IKE CONTINUED TO HIKE NORTH OVER E TX...APPROACHING DFW AT 245 PM. WITH A 2ND REINFORCING MID-UPR TROF SURGING SE ACROSS THE NRN PLAINS FROM MT THAT SHOULD REACH THE NEBRASKA/IA BORDER AROUND 12 NOON SUN IKE SHOULD ASSUME A NE TRACK THAT WILL TAKE HIS CENTER JUST SE OF KICT COUNTRY BETWEEN 1 AND 4 AM CDT TONIGHT AROUND WHICH TIME WHEN HE SHOULD MAKE HIS CLOSEST BRUSH WITH SE KS. HE THEN SHOULD ACCELERATE NE ACROSS THE AR/MO BORDER 7AM SUN THEN SPRINT NE ACROSS THE MID-MS VALLEY 12N SUN. PER THIS REASONING ALL FACETS OF INHERITED FORECAST HAVE BEEN KEPT ESSENTIALLY INTACT. THE ONLY POSSIBLE CHANGE TO CONSIDER FOCUSED ON WIND ADVISORY POTENTIAL SUN MORNING DUE TO THE ONSET OF FAIRLY TIGHT NLY GRADIENT. FOR NOW HAVE OPTED TO CHECK SWING ON SUCH ISSUANCE...BUT WILL BRING SUSTAINED SPEEDS & GUSTS CLOSE TO THE WARNING TRACK FROM MORNING THRU EARLY AFTERNOON. WINDS TO QUICKLY DIMINISH LATE SUN AFTERNOON WITH CLEARING SKIES & LIGHT WIND SUNDAY NIGHT. MON-FRI: QUIET WEATHER SLATED ALL AREAS THROUGHOUT THE WORK-WEEK AS STRONG() MID TO UPR HIGH PRESSURE...COVERING THE WRN U.S. MON & MON NIGHT...SPREADS E ACROSS THE ROCKIES AS THE WEEK PROGRESSES. THIS WOULD INDUCE A CANADIAN AIRMASS TO SPREAD S ACROSS THE CENTRAL THIRD OF THE COUNTRY MON THRU TUE WHICH WILL BE THE COOLEST PERIODS OF THIS FORECAST. HOWEVER WITH COOLEST LOWS IN MID-UPR 40S FORECAST TUE MORNING...NO RECORDS ARE IN JEOPARDY. A WARMING TREND ENSUES WED AS A WEAK MID-LVL SHORTWAVE MOVES SE ACROSS THE CENTRAL ROCKIES...INDUCING A SFC TROF TO DEVELOP ALONG THE FRONT RANGE. THE SFC TROF WILL REMAIN NEARLY STATIONARY THEREAFTER...THEREBY ENABLING PERSISTENT S/SW LWR-DECK FLOW THE LATTER PART OF THE WEEK. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST VISIBLE IMAGERY WAS SHOWING THE LOW CLOUDS HANGING OVER THE ICT/CNU TAF SITES. HOWEVER...ICT SHOULD BE ABLE TO CLEAR OUT THE MVFR CEILINGS (1-2KFT) DURING THE NEXT HOUR OR SO. FURTHER EAST CHANUTE MVFR CEILINGS (1-2KFT) SHOULD PREVAIL THIS AFTERNOON WITH OCCASIONAL IFR CEILINGS (600-1000FT) INDUCED BY HEAVY RAIN SHOWERS. AFTER 04Z OR SO WE WILL START TO FEEL THE AFFECTS FROM THE IKE WITH THE NORTH WIND PICKING UP TO SPEEDS OF 10 TO 20 KTS THROUGH THE NIGHT WITH SUSTAINED SPEEDS OF 20-25KTS POSSIBLE TOMORROW MORNING ACROSS ALL OF THE TAF SITES. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 70 48 73 / 10 0 0 0 HUTCHINSON 57 69 47 73 / 0 0 0 0 NEWTON 59 69 47 72 / 10 0 0 0 ELDORADO 60 70 48 72 / 30 0 0 0 WINFIELD-KWLD 61 71 50 73 / 40 0 0 0 RUSSELL 54 68 46 74 / 0 0 0 0 GREAT BEND 55 69 46 74 / 0 0 0 0 SALINA 57 68 46 73 / 0 0 0 0 MCPHERSON 57 68 47 73 / 0 0 0 0 COFFEYVILLE 64 72 50 72 / 90 30 10 0 CHANUTE 64 70 49 72 / 80 30 10 0 IOLA 64 70 48 72 / 80 30 10 0 PARSONS-KPPF 64 71 49 72 / 90 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, Sep 13, 4:42 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 442 PM CDT SAT SEP 13 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 442 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR IN FAR SOUTHEAST KANSAS THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS. IN ADDITION...SEVERAL RIVERS ARE IN FLOOD OR ARE EXPECTED TO GO INTO FLOOD ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. MAJOR FLOODING IS IN PROGRESS OR FORECAST FOR THE FOLLOWING RIVERS AND THEIR RESPECTIVE FORECAST POINTS: THE NINNESCAH RIVER AT BELLE PLAINE IS IN MAJOR FLOOD AND WILL CONTINUE TO DO SO THROUGH SUNDAY MORNING. THE ARKANSAS RIVER AT ARKANSAS CITY IS FORECAST TO REACH THE MAJOR FLOOD STAGE SUNDAY AFTERNOON. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND FLOOD STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING RIVER FLOODING WILL CONTINUE TO IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS SUNDAY INTO MONDAY. THE WALNUT RIVER AT WINFIELD IS FORECAST TO REACH MAJOR FLOOD STAGE ON SUNDAY. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:49 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 11 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.